Alert archive / Louisiana / Flash Flood Warnings in 2024
Flash Flood Warning 147, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Dec 26, 2024, 7:17 PM CST for Beauregard Parish, Vernon Parish, Louisiana; Newton County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 26, 2024, 7:17 PM CST (01:17 UTC)
- Expired
- Dec 26, 2024, 10:30 PM CST
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beauregard Parish, LA, Vernon Parish, LA, Newton County, TX
The radar
The Ft Polk radar (KPOE), 52 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.3 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 289 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.8
The text
As transmitted.
560
WGUS54 KLCH 270117
FFWLCH
LAC011-115-TXC351-270430-
/O.NEW.KLCH.FF.W.0147.241227T0117Z-241227T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
717 PM CST Thu Dec 26 2024
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Northern Beauregard Parish in southwestern Louisiana...
Southwestern Vernon Parish in west central Louisiana...
East Central Newton County in southeastern Texas...
* Until 1030 PM CST.
* At 717 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. The expected rainfall rate is 1 to 2 inches in 1
hour. Additional rainfall amounts of 1 to 3 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
De Ridder, Leesville, Rosepine, Merryville, Singer, Fort Johnson,
Bon Weir, New Llano, Tulla, Junction, Stringtown, Cravens, Bivens,
Pickering, Evans and Bundick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3075 9369 3089 9367 3093 9364 3097 9357
3118 9318 3115 9302 3095 9300 3083 9306
3069 9308 3064 9345 3059 9369
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$1 follow-up statement
275
WGUS74 KLCH 270421
FFSLCH
Flash Flood Statement
National Weather Service Lake Charles LA
1021 PM CST Thu Dec 26 2024
LAC011-115-TXC351-270431-
/O.EXP.KLCH.FF.W.0147.000000T0000Z-241227T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Beauregard LA-Vernon LA-Newton TX-
1021 PM CST Thu Dec 26 2024
...FLASH FLOOD WARNING WILL EXPIRE AT 1030 PM CST THIS EVENING FOR
NORTHERN BEAUREGARD AND SOUTHWESTERN VERNON PARISHES AND EAST
CENTRAL NEWTON COUNTY...
The heavy rain has ended. Please continue to heed road closures and
avoid flooded roads.
&&
LAT...LON 3075 9369 3089 9367 3093 9364 3097 9357
3118 9318 3115 9302 3095 9300 3083 9306
3069 9308 3064 9345 3059 9369
$$
Stigger/87What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Dec 26, 5:51 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Dec 26, 5:51 PM CST, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 551 PM CST Thu Dec 26 2024 ...New AVIATION... .SHORT TERM... (Tonight through Saturday night) Issued at 300 PM CST Thu Dec 26 2024 Afternoon surface analysis shows low pressure near DFW, with a warm from extending SE towards Galveston Bay and a stationary front near the I-35 corridor. Aloft, a rather robust shortwave is noted in water vapor imagery over north TX, near the surface low. Along and east of these features widespread, robust convection is ongoing across east TX and west LA, and a Tornado Watch is currently ongoing for our SE TX counties through 7PM with eastward expansion of the watch possible over the next few hours. Now through sunset, convection will continue to expand in coverage and intensity across our SE TX counties. This area, excluding coastal SE TX, has been upgraded to an Enhanced Risk (level 3 of 5) for severe weather today/tonight (coastal SE TX is included in the Slight Risk (2 of 5). In addition, SPC has outlined our SE TX counties along and north of I-10 in an 30% hatched risk for tornadoes today, indication a more significant tornado risk is present across these areas and a strong tornado or two is possible. The risk for both tornadoes as well as damaging winds and hail will gradually come to an end for SE TX from west to east around the 7-10PM time frame as this convection continues to shift eastward along and ahead of an eastward moving low pressure system. For our Louisiana parishes, the threat for severe weather will begin to increase from west to east around roughly 5-6PM for areas near the Sabine, expanding east towards Lake Charles/Alexandria around 7-10PM, and then spreading across the I-49 corridor and lower Acadiana from 10PM and beyond. There is good agreement among CAMs guidance that this convection will begin to weaken and decrease in coverage as it moves further east, which is reflected in the SPC outlook. Areas west of Lafayette Parish are outlined in a Slight Risk (level 2 of 5), while Lafayette eastward is included in a Marginal Risk (level 1 of 5). The risks for both tornadoes and damaging winds will however, persist throughout the overnight period while the risk for hail is expected to decrease as this convection spreads into central/south central LA. By Friday morning, the severe weather risk will come to an end as the shortwave ejects to the NE. A second shortwave will then slide across the Ark-La-Tex tomorrow behind the departing shortwave however, this one looks to be much less robust as well as on a slightly more northward track. Therefore, tomorrow will bring a relative lull in convection before rain chances increase again at the start of the weekend. We may still see some isolated shower activity tomorrow, and a warm and muggy day is likely, but severe weather and heavy rain is not expected. Finally, Saturday brings our last round of convection and potential severe weather as the third and last in a line of mid level shortwaves ejects across the Ark-La-Tex. At the same time, another surface low takes shape across north TX with a trailing cold front that will move through the CWA Sat night. At this time, severe potential for Sat looks best to our NE however, the local area along and north of I-10 has been outlined in a Slight Risk, while our coastal counties/parishes are in the Marginal Risk. Still a bit early to nail down the details of this next event, but for now looks like rainfall/severe potential will increase by the afternoon and taper off overnight with the passing of the cold front. 17 && .LONG TERM... (Sunday through next Wednesday) Issued at 300 PM CST Thu Dec 26 2024 After several wet days, a dry pattern will commence on Sunday and continue through the end of the long term. High pressure briefly settles overhead on Sunday behind a departing cold front, bringing a short period of offshore flow and drier dewpoints for the second half of the weekend. Although highs will still warm into the lower 70s Sun afternoon, it will feel fairly pleasant as dewpoints drop into the upper 40s/lower 50s through the afternoon. High pressure departs Sun night with winds turning back to the south overnight. Moisture returns quickly through Monday with highs warming into the mid to upper 70s amid increasing dewpoints. New Years Eve brings a bit of a transitionary period away from warm and humid conditions back to a more seasonal pattern as we enter the New Year. A weak cold front will sweep through early Tues bringing an initial shot of shallow cooler/drier air. Highs warm into the mid 60s to low 70s Tues afternoon, while dewpoints slowly fall through the day. Early Wed, a secondary cold front swings through the area, followed by an upper level trough digging south across the lower MS Valley. This will bring a more significant shot of cooler and drier air throughout the column as we beginning 2025. Highs top out in the upper 50s to mid 60s on New Years Day, and in the mid to upper 60s on Thurs, while overnight lows fall into the 30s to low 40s both nights. At this time, neither of these front are expected to be accompanied by much, if any, convection. 17 && .AVIATION... (00Z TAFS) Issued at 550 PM CST Thu Dec 26 2024 Main issue this forecast period continues to be the likelihood of strong convection traversing ewd across the forecast area through tonight...with very low ceilings likely to develop with/behind the main line. Elevated srly winds will shift more wrly with the passage of the line, while also relaxing somewhat. VFR conditions are expected after daybreak for the wrn terminals, although MVFR ceilings are likely to linger for the Acadiana airports. 25 && .MARINE... Issued at 300 PM CST Thu Dec 26 2024 Showers and thunderstorms will spread west to east across the coastal waters from this evening through tomorrow morning as a trof axis shifts east across the Mississippi Valley. Some of these storms will be capable of producing torrential rainfall, frequent lightning, gusty winds. and rough seas. Behind the convection, areas of fog will likely redevelop along the coastal marine zones, and winds will shift more W/SW and relax. Tomorrow into Saturday active weather continues, with several more rounds of rain and a few thunderstorms likely. Dry weather finally returns by Sunday into much of next week. && .PRELIMINARY POINT TEMPS/POPS... AEX 56 73 55 73 / 100 0 30 60 LCH 60 74 61 74 / 90 10 30 60 LFT 64 76 63 76 / 70 40 30 60 BPT 58 74 61 78 / 90 0 30 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...17 LONG TERM....17 AVIATION...25
In the hours before
Special weather statement, Dec 26, 2:55 PM CST, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
255 PM CST Thu Dec 26 2024
TXZ260-262115-
Northern Newton TX-
255 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NEWTON COUNTY
THROUGH 315 PM CST...
At 254 PM CST, Doppler radar was tracking a strong thunderstorm over
Farrsville, or near Burkeville, moving north at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Toledo Bend Dam, Burkeville, Jamestown, Mayflower, Farrsville, and
Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas.
&&
LAT...LON 3119 9354 3118 9353 3117 9354 3116 9354
3115 9355 3114 9355 3088 9370 3093 9387
3095 9386 3102 9388 3116 9385 3118 9362
3118 9360 3117 9358 3119 9355
TIME...MOT...LOC 2054Z 199DEG 30KT 3099 9378
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JBSpecial weather statement, Dec 26, 3:24 PM CST, 3 hours 53 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
324 PM CST Thu Dec 26 2024
LAZ027-TXZ260-262200-
Vernon LA-Northern Newton TX-
324 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN VERNON PARISH IN
WEST CENTRAL LOUISIANA AND NORTHEASTERN NEWTON COUNTIES THROUGH 400
PM CST...
At 324 PM CST, Doppler radar was tracking a strong thunderstorm over
Toledo Bend Dam, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Toledo Bend Dam, Hornbeck, and Anacoco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas.
&&
LAT...LON 3129 9331 3104 9357 3114 9374 3117 9372
3118 9360 3117 9358 3119 9355 3122 9355
3123 9354 3124 9356 3125 9354 3128 9353
3128 9344 3134 9340
TIME...MOT...LOC 2124Z 214DEG 19KT 3116 9361
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JBSpecial weather statement, Dec 26, 5:48 PM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
548 PM CST Thu Dec 26 2024
TXZ201-261-270015-
Hardin TX-Southern Jasper TX-
548 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN HARDIN AND SOUTHEASTERN
JASPER COUNTIES THROUGH 615 PM CST...
At 547 PM CST, Doppler radar was tracking a strong thunderstorm near
Kountze, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lumberton, Buna, Evadale, Kountze, and Silsbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas.
&&
LAT...LON 3053 9411 3052 9399 3036 9389 3033 9390
3019 9433 3035 9442
TIME...MOT...LOC 2347Z 243DEG 29KT 3031 9430
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
jbLocal storm report, Dec 26, 5:54 PM CST, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
554 PM CST Thu Dec 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM Flash Flood 9 NNE Sour Lake 30.25N 94.36W
12/26/2024 Hardin TX Mesonet
Stream gage reports water is out of its
banks on Black Creek.
&&Special weather statement, Dec 26, 6:23 PM CST, 54 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
623 PM CST Thu Dec 26 2024
LAZ030-TXZ260-262-270100-
Beauregard LA-Southern Newton TX-Northern Newton TX-
623 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BEAUREGARD PARISH
IN SOUTHWESTERN LOUISIANA AND CENTRAL NEWTON COUNTIES THROUGH 700 PM
CST...
At 622 PM CST, Doppler radar was tracking a strong thunderstorm near
Trout Creek, or 8 miles east of Call, moving northeast at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bancroft, Old Salem, Bon Weir, Merryville, Bivens, and Trout Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Tornado Watch remains in effect until 200 AM CST for southwestern
Louisiana...and southeastern Texas.
&&
LAT...LON 3049 9374 3057 9388 3069 9370 3090 9366
3077 9344
TIME...MOT...LOC 0022Z 228DEG 32KT 3062 9374
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
KowalskiSpecial weather statement, Dec 26, 6:57 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
657 PM CST Thu Dec 26 2024
TXZ261-515-516-615-616-270130-
Northern Orange TX-Lower Jefferson TX-Southern Orange TX-
Southern Jasper TX-Upper Jefferson TX-
657 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN JEFFERSON AND WESTERN
ORANGE COUNTIES THROUGH 730 PM CST...
At 656 PM CST, Doppler radar was tracking a strong thunderstorm near
Fannett, or 7 miles southwest of Beaumont, moving northeast at 35
mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Fannett, Beaumont, China, Vidor, Rose City, Pine Forest, Orangefield,
Central Gardens, Bridge City, Nederland, Port Neches, and Orange.
This includes Interstate 10 in Texas between mile markers 870 and
838.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas. A Tornado Watch also remains in effect until 200 AM CST for
southeastern Texas.
&&
LAT...LON 3017 9414 3016 9411 3019 9411 3028 9395
3003 9381 2989 9426 3005 9435
TIME...MOT...LOC 0056Z 243DEG 29KT 3001 9424
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JBThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 7:02 PM CST | Severe Thunderstorm Warning | LCH | Beauregard | 28 min |
| Dec 26, 7:22 PM CST | Severe Thunderstorm Warning | LCH | Beauregard | 38 min |
| Dec 26, 8:22 PM CST | Special Weather Statement | LCH | Calcasieu | 23 min |
| Dec 26, 8:29 PM CST | Flash Flood Warning | LCH | Rapides, Vernon | 3 hr |
| Dec 26, 8:34 PM CST | Tornado Warning | LCH | Rapides, Vernon | 26 min |
| Dec 26, 8:38 PM CST | Tornado Warning | LCH | Rapides | 18 min |
| Dec 26, 8:58 PM CST | Tornado Warning | LCH | Rapides | 32 min |
| Dec 26, 9:19 PM CST | Flash Flood Warning | LCH | Rapides | 2 hr |
| Dec 26, 9:21 PM CST | Tornado Warning | LCH | Rapides | 24 min |
| Dec 26, 9:43 PM CST | Special Weather Statement | LCH | Rapides | 17 min |
| Dec 26, 9:44 PM CST | Special Marine Warning | LCH | 46 min | |
| Dec 26, 10:30 PM CST | Special Weather Statement | LCH | Jefferson Davis | 30 min |
| Dec 26, 11:11 PM CST | Special Weather Statement | LCH | Cameron | 34 min |
| Dec 27, 1:38 PM CST | Dense Fog Advisory | LCH | Acadia, Allen, Avoyelles, Beauregard, Calcasieu, Cameron and 10 more | 17 hr |
| Dec 27, 1:40 PM CST | Marine Dense Fog Advisory | LCH | 17 hr | |
| Dec 26, 6:09 PM CST | Severe Thunderstorm Warning | LCH | Jefferson | 51 min |
| Dec 26, 6:23 PM CST | Special Weather Statement | LCH | Newton | 37 min |
| Dec 26, 6:41 PM CST | Flash Flood Warning | LCH | Hardin, Jefferson, Orange | 3 hr |
| Dec 26, 6:57 PM CST | Special Weather Statement | LCH | Orange | 33 min |
| Dec 26, 7:30 PM CST | Severe Thunderstorm Warning | LCH | Jefferson | 45 min |
| Dec 26, 7:58 PM CST | Flash Flood Warning | LCH | Orange | 3 hr |
| Dec 26, 8:20 PM CST | Special Weather Statement | LCH | Jefferson | 25 min |
Nearby
Flash Flood Warnings in Louisiana, 2024Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.